Ohio, 2007

Tornado and Flash Flooding in Ohio, May 1 to 2, 2007

May 1 to 2, 2007 · NWS CLE · 77 events in 22 counties and zones

A warm front lifted north into northern Ohio causing widespread showers and thunderstorms to develop during the afternoon hours. Many of these storms became severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$633,000
Crop damage
$1,000
Events
77

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A warm front lifted north into northern Ohio causing widespread showers and thunderstorms to develop during the afternoon hours. Many of these storms became severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 1, 12:02 PM EST, 2 hours 27 minutes earlier.

Area forecast discussion, May 1, 12:02 PM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
102 PM EDT TUE MAY 1 2007

.AVIATION/18Z-18Z/...
LOW PRES MOVG FM NR SBN EWRD ALG THE SRN SHORE OF LERI THIS EVE WL
PULL A CDFNT TRAILING THE LOW SE ACRS INLAND AREAS FIRST HALF OF
TNGT.  UNSTBL AMS AND SUPPORTING GUD WND SHEAR WL LEAD TO POTENTIAL
FOR STG TO LOCALLY SVR TSRA.  WNDS GUSTING TO 50KT OR MORE ARE
POSSIBLE LATE THIS AFTN THRU EVE. TRYING TO TIME WHEN AND WHERE TSRA
WL OCCUR WL BE TOUGH AS DYNAMICS MAY ALLOW FOR CONVECTION TO DVLP
ALMOST ANYWHERE BUT AT TAF ISSUE TIME WL TRY AND BEST REFLECT SOME
TYPE OF TIMING FM NW TO SE DUE TO PASSAGE OF LOW AND CDFNT. LLVL
MSTR IS SHOWN TO RMN WIDESPREAD OVR AREA LATE TNGT INTO WED MORN
WITH GUIDANCE HINTING AT LOW STRATUS CLDS VERSUS FOG AS WNDS STAY UP
ENUF TO LEAN THE BALANCE TOWARD MORE STRATUS THAN FOG. WL TAKE A
STAB AND GO FOR CIGS OF HI END IFR DURG THIS PD AS THE SHALLOW COOL
AIR MOVS IN. CIGS SHUD START TO BREAK UP BY LATE WED MORN AS AMS
MIXES WITH DRIER AIR ABV THE BNDRY LYR.

&&

.SHORT TERM (THIS AFTERNOON)...
UPDATED FOR TIMING. WILL GO WITH CHC TRW INTO EARLY AFTERNOON THEN
LIKELY FROM MID AFTERNOON ON.

&&

.SHORT TERM/TODAY THROUGH WEDNESDAY NIGHT/...
WARM FRONT ACROSS SRN OH WILL BE MAJOR WX MAKER TDA WITH POTENTIAL
FOR SOME DECENT STORMS LATER IN THE DAY. FIRST THINGS FIRST
THO...LINE OF CONVECTION CONTS TO STRETCH FROM NERN OH ACROSS LERI
AND INTO LOWER MI.  HAS BEEN A SLIGHT DECREASE IN INTENSITY OF THIS
ACTIVITY AND IT APPEARS TO BE SHIFTING OFF TO THE ENE EVER SO
SLOWLY.  AT ANY RATE EXPECT MOST OF IT TO BE GONE BY 12Z OR SO.
SOME MODEL DIFFS TODAY WITH MOVEMENT OF SFC LOW ACROSS NRN OH.  GFS
IS VERY FAST WITH THIS FEATURE WHILE NAM REMAINS SLOWER AND MUCH
MORE CONSISTENT.  GIVEN FLOW ALOFT FEEL NAM MAY BE THE WAY TO GO
TODAY.  WARM FRONT FROM THIS LOW WILL MOVE N ACROSS FORECAST AREA
THIS AFT.  MODELS CONTINUE TO OVERDUE SFC MOISTURE AND PROGS OF SFC
DEWPOINTS IN THE LOW 60S AT 18Z OBVIOUSLY OVERDONE GIVEN FACT YOU
HAVE TO GO AS FAR SW AS ARKANSAS TO FIND SIMILAR DEWPOINTS.  WITH
THAT SAID...FORECASTS OF INSTABILITY AND CAPE TODAY BY BUKFIT ARE
ALSO A LITTLE OVERDONE.  BUT...GIVEN FAIRLY DECENT STRAIT LINE SHEAR
DO EXPECT TSRA TO GET GOING AS FRONT APPROACHES.  COULD BE A FEW
SUPERCELLS TODAY BUT STEEP LAPSE RATES AND FAIRLY UNIDIRECTIONAL
SHEAR PROFILES SUGGEST MORE OF A DAMAGING WIND/LARGE HAIL EPISODE
THIS AFT.  SO...WILL CONT WITH LIKELY WORDING TODAY ALL AREAS AND IN
THE E TONIGHT.  HAVE ADDED SEVERE WORDING TO GRIDS GIVEN SLIGHT RISK
FROM SPC.  TEMPS COULD BE TRICKY TODAY WITH LOW 80S IN THE S AND
UPPER 50S IN NW PA.  DAY CREW WILL HAVE TO WATCH SRN AREAS THIS AFT
AS TEMPS IN SRN OH YDAY WERE VERY WARM.  PRECIP SHOULD WIND DOWN
FROM NW TO SE TONIGHT AS SFC LOW MOVES INTO CENTRAL PA.  DRY AND
RELATIVELY COOL WEATHER FOR THE MIDDLE OF THE WEEK.

&&

.LONG TERM/THURSDAY THROUGH SUNDAY/...
EXTENDED FORECAST CONTINUES TO TREND TOWARD A HIGHLY AMPLIFIED
PATTERN. BUILDING UPPER LEVEL RIDGE BEGINS TO MOVE INTO WESTERN
LAKES THURSDAY WITH UPPER LEVEL LOW NE OF NEW ENGLAND SLOWLY PULLING
OUT. THE RIDGE PROGRESSES SLOWLY INTO THE LOWER LAKES BY MONDAY. AT
SURFACE  CANADIAN HIGH PRESSURE CENTERED OVER HUDSON BAY THURSDAY
WITH RIDGE SOUTH INTO THE EASTERN GREAT LAKES REMAINS OVER THE AREA
THROUGH MONDAY AS THE CENTER OF THE HIGH DRIFTS SOUTH SOUTHEAST
THROUGH THE NORTHEASTERN U.S. AND TO MID ATLANTIC COAST STATES LATE
MONDAY. EXPECTING DRY WEATHER THROUGHOUT THE EXTENDED. TEMPERATURES
WILL INITIALLY AVERAGE LITTLE BELOW NORMAL RISING TO ABOVE BY END
PERIOD AS SOUTHWESTERLY FLOW DEVELOPS AS HIGH MOVES TO THE MID
ATLANTIC COAST. COULD BE COLD ENOUGH THURSDAY/FRIDAY MORNING FOR
SOME FROST IN THE EASTERN AREAS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&

SHORT TERM...LW/KUBINA
LONG TERM...WCR
AVIATION...ADAMS
Hazardous weather outlook, May 1, 1:18 PM EST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
218 PM EDT TUE MAY 1 2007

LEZ145>149-164>169-OHZ010>014-020>023-031>033-038-047-089-PAZ001>003-
021830-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-WILLOWICK TO GENEVA-
ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE-
LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LORAIN-CUYAHOGA-LAKE-
GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-
MAHONING-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
218 PM EDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY AND THIS EVENING ACROSS
NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA.

LOW PRESSURE OVER IOWA WILL MOVE ACROSS NORTHERN OHIO THIS
AFTERNOON AND INTO CENTRAL PENNSYLVANIA TONIGHT. A WARM FRONT
EXTENDING SOUTHEAST FROM THE LOW WILL MOVE NORTH ACROSS THE AREA
THIS AFTERNOON. AS THIS HAPPENS...THUNDERSTORMS ARE EXPECTED TO
DEVELOP. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

LEZ142>144-162-163-OHZ003-006>009-017>019-027>030-036-037-021830-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-MARION-MORROW-
218 PM EDT TUE MAY 1 2007

...SEVERE THUNDERSTORM WATCH 205 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

LOW PRESSURE OVER IOWA WILL MOVE ACROSS NORTHERN OHIO THIS
AFTERNOON AND INTO CENTRAL PENNSYLVANIA TONIGHT. A WARM FRONT
EXTENDING SOUTHEAST FROM THE LOW WILL MOVE NORTH ACROSS THE AREA
THIS AFTERNOON. AS THIS HAPPENS...THUNDERSTORMS ARE EXPECTED TO
DEVELOP. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING.

The radar

The Detroit radar (KDTX), 134 km away, was scanning. The volume nearest the first event began at 19:27 UTC.

Open the radar archive at this moment

Event by event

66 hail, 8 thunderstorm wind, 2 flash flood, 1 tornado. Local standard time, as filed.

Hail, Lucas

When
May 1, 2:29 PM EST to 2:30 PM EST
Where
Lucas County, Whitehouse
Measured
1.25 in hail
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
41.520, -83.820

Penny to half dollar size hail was observed.

Hail, Wood

When
May 1, 2:35 PM EST to 2:40 PM EST
Where
Wood County, 8 mi N of Bowling Green
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.486, -83.670

Nickel to quarter size hail was observed.

Hail, Wood

When
May 1, 2:50 PM EST
Where
Wood County, Luckey
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.450, -83.480

Nickel to quarter size hail was observed.

Tornado, Wood

When
May 1, 2:50 PM EST
Where
Wood County, 1 mi N of Portage
Rating
EF0
Path length
0.25 mi
Path width
30 yd
Crop damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
41.334, -83.650

A weak tornado touched down in a field about a mile north of Portage. The tornado remained on the ground for about a quarter mile and had a path 20 to 30 yards wide. No damage occurred.

Hail, Sandusky

When
May 1, 3:00 PM EST to 3:16 PM EST
Where
Sandusky County, 3 mi N of Woodville to Woodville
Measured
1.25 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
41.493, -83.380

Penny to half dollar size hail was observed.

Hail, Sandusky

When
May 1, 3:10 PM EST to 3:24 PM EST
Where
Sandusky County, Fremont
Measured
1.75 in hail
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
41.350, -83.120

Penny to golf ball size hail was observed. Some vehicles sustained minor damage from the larger hail.

Hail, Ottawa

When
May 1, 3:18 PM EST
Where
Ottawa County, 1 mi WSW of Elmore
Measured
0.75 in hail
Reported by
Public
Coordinates
41.474, -83.318

Penny size hail was observed.

Hail, Sandusky

When
May 1, 3:30 PM EST to 3:37 PM EST
Where
Sandusky County, Clyde to 2 mi SE of Clyde
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.320, -82.970

Penny to quarter size hail was observed.

Hail, Sandusky

When
May 1, 3:30 PM EST to 3:43 PM EST
Where
Sandusky County, Bellevue
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.280, -82.850

Quarter size hail was observed.

Thunderstorm Wind, Sandusky

When
May 1, 3:37 PM EST
Where
Sandusky County, 2 mi SE of Clyde
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
41.300, -82.943

Thunderstorm winds downed several large tree limbs in the Clyde area.

Hail, Huron

When
May 1, 3:41 PM EST
Where
Huron County, Monroeville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.250, -82.700

Penny size hail was observed.

Hail, Seneca

When
May 1, 3:45 PM EST
Where
Seneca County, 1 mi SW of Flat Rock
Measured
0.88 in hail
Reported by
Public
Coordinates
41.220, -82.864

Nickel size hail was observed.

Hail, Huron

When
May 1, 3:55 PM EST
Where
Huron County, 4 mi W of Norwalk
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.230, -82.697

Penny size hail was observed.

Hail, Sandusky

When
May 1, 3:58 PM EST
Where
Sandusky County, 1 mi W of Gibsonburg
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.380, -83.349

Penny size hail was observed.

Hail, Mahoning

When
May 1, 3:58 PM EST
Where
Mahoning County, Youngstown
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
41.070, -80.650

Nickel size hail was reported.

Hail, Lucas

When
May 1, 4:03 PM EST to 4:11 PM EST
Where
Lucas County, Holland
Measured
1.75 in hail
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
41.620, -83.720

Nickel to golf ball size hail was observed. Some vehicles were damaged.

Hail, Lucas

When
May 1, 4:06 PM EST
Where
Lucas County, 1.5 mi NE of (Tol)toledo Express
Measured
1.75 in hail
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
41.595, -83.779

Golf ball size hail was reported. Some vehicles were damaged.

Thunderstorm Wind, Lake

When
May 1, 4:15 PM EST
Where
Lake County, Painesville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
41.730, -81.250

Several large limbs were reported down.

Hail, Ashtabula

When
May 1, 4:15 PM EST
Where
Ashtabula County, 3 mi N of Geneva
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.843, -80.930

Penny size hail was observed.

Hail, Lucas

When
May 1, 4:20 PM EST
Where
Lucas County, Maumee
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.570, -83.650

Nickel size hail was observed.

Hail, Huron

When
May 1, 4:24 PM EST
Where
Huron County, Greenwich
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.030, -82.520

Quarter size hail was observed.

Hail, Sandusky

When
May 1, 4:25 PM EST
Where
Sandusky County, Clyde
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.320, -82.970

Penny size hail was observed.

Thunderstorm Wind, Sandusky

When
May 1, 4:25 PM EST
Where
Sandusky County, Clyde
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
41.320, -82.970

Thunderstorm winds downed several large tree limbs.

Hail, Lucas

When
May 1, 4:28 PM EST
Where
Lucas County, Toledo
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.650, -83.550

Penny size hail was observed.

Hail, Ashland

When
May 1, 4:30 PM EST
Where
Ashland County, Nova
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.030, -82.320

Penny size hail was observed.

Hail, Lorain

When
May 1, 4:35 PM EST
Where
Lorain County, Rochester
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
41.120, -82.300

Penny size hail was observed.

Hail, Wood

When
May 1, 4:36 PM EST
Where
Wood County, Luckey
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.450, -83.480

Quarter size hail was reported.

Hail, Richland

When
May 1, 4:37 PM EST
Where
Richland County, Shiloh
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.970, -82.600

Penny size hail was observed.

Hail, Ashland

When
May 1, 4:47 PM EST to 5:01 PM EST
Where
Ashland County, 1 mi W of Polk to Polk
Measured
1.25 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
40.950, -82.239

Penny to half dollar size hail was observed.|

Thunderstorm Wind, Seneca

When
May 1, 4:55 PM EST
Where
Seneca County, Kansas
Measured
50 kt (58 mph) estimated gust
Property damage
$40,000
Reported by
Trained Spotter
Coordinates
41.250, -83.270

Thunderstorm winds downed several utility poles.

Hail, Trumbull

When
May 1, 4:55 PM EST
Where
Trumbull County, Kinsman
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.450, -80.600

Nickel size hail was observed.

Hail, Medina

When
May 1, 4:55 PM EST
Where
Medina County, 2 mi S of Homerville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.001, -82.130

Penny size hail was observed.

Hail, Huron

When
May 1, 4:56 PM EST
Where
Huron County, 5 mi NW of Hunts Corner
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.271, -82.838

Penny size hail was observed in Bellevue.

Hail, Lucas

When
May 1, 4:58 PM EST
Where
Lucas County, Toledo
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.650, -83.550

Penny size hail was observed.

Hail, Wayne

When
May 1, 5:00 PM EST
Where
Wayne County, 3 mi SW of Congress
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.889, -82.091

Quarter size hail was observed.

Hail, Lucas

When
May 1, 5:03 PM EST
Where
Lucas County, Neapolis
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.480, -83.880

Nickel size hail was observed.

Hail, Wood

When
May 1, 5:05 PM EST
Where
Wood County, Stony Ridge
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.520, -83.520

Nickel size hail was reported.

Hail, Lucas

When
May 1, 5:10 PM EST
Where
Lucas County, 2 mi S of Toledo
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.621, -83.550

Nickel size was observed.

Hail, Wayne

When
May 1, 5:10 PM EST
Where
Wayne County, Wooster
Measured
1 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
40.800, -81.930

Quarter size hail was observed.

Hail, Seneca

When
May 1, 5:10 PM EST to 5:15 PM EST
Where
Seneca County, Bascom to Tiffin
Measured
1.75 in hail
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
41.130, -83.280

Hail ranging from golf ball to nickel size was observed between Bascom and Tiffin.

Hail, Huron

When
May 1, 5:14 PM EST
Where
Huron County, Norwalk
Measured
1 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
41.230, -82.620

Quarter size hail was observed.

Hail, Lucas

When
May 1, 5:15 PM EST
Where
Lucas County, Waterville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.500, -83.730

Penny size hail was observed.

Hail, Huron

When
May 1, 5:25 PM EST
Where
Huron County, Collins
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.270, -82.500

Nickel size hail was observed.

Hail, Wayne

When
May 1, 5:30 PM EST
Where
Wayne County, West Salem
Measured
1 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
40.970, -82.100

Quarter size hail was observed. Also, a wind gust of 50 mph was measured by a trained spotter with this storm.

Hail, Seneca

When
May 1, 5:31 PM EST
Where
Seneca County, Tiffin
Measured
1.75 in hail
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
41.100, -83.170

Golf ball size hail was observed.

Thunderstorm Wind, Wood

When
May 1, 5:33 PM EST to 5:53 PM EST
Where
Wood County, Rudolph to 1 mi S of Rudolph
Measured
50 kt (58 mph) estimated gust
Property damage
$45,000
Reported by
Trained Spotter
Coordinates
41.300, -83.830

Thunderstorm downburst winds caused a lot of damage in Rudulph. Many trees, power poles and limbs were downed. A garage was heavily damaged on Mermill Road just east of Rudulph. A few other structures in the area sustained minor damage.

Hail, Sandusky

When
May 1, 5:34 PM EST
Where
Sandusky County, Green Spgs
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.250, -83.050

Penny size hail was observed.

Hail, Seneca

When
May 1, 5:36 PM EST
Where
Seneca County, 3 mi NE of Tiffin
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.131, -83.129

Penny size hail was observed.

Hail, Seneca

When
May 1, 5:40 PM EST
Where
Seneca County, 2 mi N of Fostoria
Measured
1.75 in hail
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
41.199, -83.400

Golf ball size hail was observed.

Hail, Sandusky

When
May 1, 5:44 PM EST
Where
Sandusky County, Clyde
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.320, -82.970

Penny size hail was observed.

Hail, Ashtabula

When
May 1, 5:45 PM EST
Where
Ashtabula County, Conneaut
Measured
0.75 in hail
Reported by
Public
Coordinates
41.950, -80.550

Penny size hail was observed.

Hail, Lucas

When
May 1, 5:59 PM EST
Where
Lucas County, 3 mi W of Toledo
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.650, -83.608

Penny size hail was observed.

Thunderstorm Wind, Huron

When
May 1, 6:00 PM EST
Where
Huron County, 2 mi E of Willard
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
41.050, -82.692

Thunderstorm winds blew a small barn down. Debris from the barn landed on a road.

Hail, Wayne

When
May 1, 6:00 PM EST
Where
Wayne County, 2 mi NE of Wooster
Measured
0.75 in hail
Reported by
Public
Coordinates
40.820, -81.903

Penny size hail was observed.

Hail, Cuyahoga

When
May 1, 6:00 PM EST
Where
Cuyahoga County, Walton Hills
Measured
0.75 in hail
Reported by
Public
Coordinates
41.380, -81.650

Penny size hail was observed.

Hail, Lake

When
May 1, 6:05 PM EST to 6:06 PM EST
Where
Lake County, Painesville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.730, -81.250

Penny size hail was observed.

Hail, Stark

When
May 1, 6:07 PM EST
Where
Stark County, East Sparta
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.670, -81.350

Nickel size hail was observed.

Hail, Summit

When
May 1, 6:07 PM EST
Where
Summit County, Twinsburg
Measured
0.88 in hail
Reported by
Public
Coordinates
41.320, -81.430

Nickel size hail was observed.

Hail, Lake

When
May 1, 6:07 PM EST
Where
Lake County, Mentor on the Lake
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.720, -81.370

Penny size hail was observed.

Hail, Lake

When
May 1, 6:08 PM EST
Where
Lake County, Mentor
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.670, -81.330

Quarter size hail was observed.

Hail, Lake

When
May 1, 6:10 PM EST
Where
Lake County, Willoughby
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.630, -81.400

Penny size hail was observed.

Hail, Lake

When
May 1, 6:10 PM EST to 6:12 PM EST
Where
Lake County, Concord to 3 mi E of Concord
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.670, -81.220

Nickel to quarter size hail was observed.

Hail, Seneca

When
May 1, 6:10 PM EST
Where
Seneca County, Tiffin
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.100, -83.170

Nickel size hail was observed.

Hail, Lake

When
May 1, 6:15 PM EST
Where
Lake County, 5 mi SE of Painesville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.679, -81.181

Nickel size hail was observed.

Hail, Portage

When
May 1, 6:16 PM EST
Where
Portage County, Aurora
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.320, -81.330

Penny size hail was observed.

Thunderstorm Wind, Crawford

When
May 1, 6:30 PM EST
Where
Crawford County, Oceola
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.830, -83.080

A few large limbs were reported down.

Hail, Portage

When
May 1, 6:32 PM EST
Where
Portage County, 2 mi N of Mantua
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.309, -81.220

Quarter size hail was observed.

Hail, Geauga

When
May 1, 6:42 PM EST
Where
Geauga County, Middlefield
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.470, -81.070

Penny size hail was observed.

Hail, Ashland

When
May 1, 6:45 PM EST
Where
Ashland County, Polk
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.950, -82.220

Nickel size hail was observed.

Hail, Trumbull

When
May 1, 6:47 PM EST to 6:50 PM EST
Where
Trumbull County, Newton Falls
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.180, -80.980

Penny to quarter size hail was observed.

Hail, Ashland

When
May 1, 7:00 PM EST
Where
Ashland County, 2 mi N of Polk
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
40.979, -82.220

Quarter size hail was observed.

Hail, Mahoning

When
May 1, 7:15 PM EST
Where
Mahoning County, 2 mi N of Austintown
Measured
0.75 in hail
Reported by
Public
Coordinates
41.129, -80.750

Penny size hail was observed.

Hail, Trumbull

When
May 1, 7:25 PM EST
Where
Trumbull County, Hubbard
Measured
0.75 in hail
Reported by
Public
Coordinates
41.150, -80.570

Penny size hail was observed.

Flash Flood, Ashland

When
May 1, 7:30 PM EST to 10:30 PM EST
Where
Ashland County, 2 mi N of Ashland
Cause
Heavy Rain
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
40.899, -82.300

Heavy rainfall occurred from numerous thunderstorms across the area during the late afternoon and evening hours. As a result, flash flooding occurred over northern Ashland County. Law enforcement reported that numerous state and U.S. routes in the area were closed because of the quickly rising and flowing water.

Flash Flood, Wayne

When
May 1, 7:30 PM EST to 11:30 PM EST
Where
Wayne County, Wooster
Cause
Heavy Rain
Property damage
$200,000
Reported by
Emergency Manager
Coordinates
40.800, -81.930

Numerous thunderstorms across the area during the afternoon and evening hours brought heavy rain to the area. As a result, flash flooding occurred across the northern half of the county, with many reports of roads closed throughout Wooster. Some of the roads closed included State Routes 302 and 3. Many other city streets in Wooster, along with county and township roads, were closed. There were numerous reports of surface water flowing into homes in West Salem and Smithville.

Hail, Knox

When
May 1, 8:06 PM EST
Where
Knox County, Millwood
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.400, -82.280

Penny size hail was observed.

Thunderstorm Wind, Ashland

When
May 2, 7:00 PM EST
Where
Ashland County, 2 mi N of Polk
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.979, -82.220

Thunderstorm winds downed a couple of trees.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyThe tornado archive for Ohio, 2007Warnings in Ohio, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32329, 32326, 32330, 32567, 32571, 32573, 33931, 32575, 32586, 32578, 33132, 33941, 33133, 32572, 33901, 33583, 33596, 33904, 33936, 33584, 33134, 32588, 32589, 33597, 33909, 33586, 32568, 33905, 32610, 33587, 33918, 33940, 33903, 33910, 33944, 33588, 32566, 33585, 33914, 33915, and more.